Dermatology Archives - Page 80 of 88 - Clinical Advisor

Dermatology

Hair loss as a side effect of statins?

A 63-year-old woman wants to discontinue the simvastatin (Zocor) 10 mg she is taking for hypercholesterolemia because she believes the medication is causing her to lose her hair. Is there any evidence supporting this side effect of Zocor?—Jyoti Khatri, MD, Omaha Although most articles describing the side effects of the statins do not include hair loss…

A pressing need for nail disorders

When lancing a nailfold affected by paronychia or using a hot paper clip to drain a nail-bed hematoma, have the patient press his finger as hard as he can against the table. This aids with drainage and results in minimal discomfort for the patient.—Louis Gianvito, MD, Staten Island, N.Y. (127-14)

Periorbital rash with angioedema

A 56-year-old white woman with poorly controlled type 2 diabetes presented with unilateral periorbital angioedema. Topical steroid ointment and oral antihistamines were ineffective. After skipping her two-week follow-up appointment, the patient returned six months later when the rash became bilateral. As at the previous visit, there was a bright red rash that occasionally oozed serous…

Next post in Dermatology Clinic